1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Can I take humulin m3 kwikpen with gliclazide.

Discussion in 'Insulin' started by Tessy89, Aug 24, 2020.

  1. Tessy89

    Tessy89 · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    1
    Hi all I am just wonder if it is safe to take Humulin m3 with gliclazide. I am currently on 50 units of the humulin and during the days my sugars are quite high. I am wondering if its safe or viable to lower my humulin m3 to around 20-30 units and take one 80mg gliclazide with my morning dosage. Thank you.
     
  2. MarkMunday

    MarkMunday Type 1 · Well-Known Member

    Messages:
    421
    Likes Received:
    173
    Trophy Points:
    83
    You really need to discuss this with your doctor. I would question whether increasing produced insulin with Glclazide and reducing injected insulin at the same time actually achieves anything. It seems to me that your main challenge is insulin resistance. Anything you can do to improve insulin sensitivity and/or reduce insulin requirement should help, like getting regular exercise and reducing carbohydrate in the diet. Have you tried eating ketogenically?
     
    • Agree Agree x 1
  3. Tessy89

    Tessy89 · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    1
    Hi thank you for your reply! I am truly at the end of my tether. I have tried low carb and keto. Lowering and raising humulin dosages and for the life of me I cannot get a lower or steady reading through out the day. My nurses are baffled and so am I. Quite frankly I'm miserable having highs of 20mmol and then at night I am dropping to Readings of 8mml (taking a second dosage of humulin at 20 units) I am at a huge loss on what I can possibly do. I exercise as much as possible and snack on nuts and sugar free jelly.
     
  4. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,808
    Likes Received:
    1,560
    Trophy Points:
    198
    If your nurses cannot help you then they should refer you to a diabetes specialist. I have read some of your previous posts and they sound totally clueless, at the very least they should have done the tests to determine whether you are T2 or T1. (There are also other types of diabetes eg MODY which they probably haven't heard of and a diabetic specialist would understand.) Push hard for a referral to a specialist.
     
  5. gto19660

    gto19660 · Member

    Messages:
    13
    Likes Received:
    2
    Trophy Points:
    3
    Yeah it's pretty much insulin and a pancreas pounder don't go together usually you use one or the other and if you have insulin resistance then something like metformin goes well with insulin
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook